Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 165, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Oct 20, 2015, 8:08 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 20, 2015, 8:08 AM MST (15:08 UTC)
- Expired
- Oct 20, 2015, 11:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 20, 8:45 AM MST | FLASH FLOOD | 12 S Wikieup, AZ | MOHAVE COUNTY ROADS DEPARTMENT REPORTED SIGNAL ROAD WAS CLOSED FROM US 93 TO ALAMO ROAD AT 347 PM MST ON OCTOBER 20 BECAUSE OF FLOODING. TIME OF INITIAL FLOODING ESTIMATED USING RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WGUS55 KVEF 201508
FFWVEF
AZC015-201800-
/O.NEW.KVEF.FF.W.0165.151020T1508Z-151020T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
808 AM MST TUE OCT 20 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 1100 AM MST
* AT 806 AM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER BURRO CREEK CAMPGROUND. THERE IS LITTLE MOVEMENT
WITH THE THUNDERSTORM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BURRO
CREEK CAMPGROUND. HIGHWAY 93 FROM MILE MARKER 132 THROUGH MILE
MARKER 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3464 11359 3465 11333 3432 11333 3430 11335
3429 11339 3430 11340 3429 11342 3430 11343
3430 11345 3431 11354 3429 11356
$$
CZYZYK3 follow-up statements
748
WGUS75 KVEF 201631
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
931 AM MST TUE OCT 20 2015
AZC015-201800-
/O.CON.KVEF.FF.W.0165.000000T0000Z-151020T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
931 AM MST TUE OCT 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR
SOUTHERN MOHAVE COUNTY...
AT 920 AM MST...DOPPLER RADAR INDICATED RAINFALL ESTIMATES OF ONE TO
TWO INCHES OF RAIN SINCE 7 AM. HEAVY RAIN CONTINUES NEAR THE
MOHAVE...YAVAPAI COUNTY LINE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BURRO CREEK
CAMPGROUND. HIGHWAY 93 BETWEEN MILE MARKER 132 AND THE
MOHAVE...YAVAPAI COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3464 11359 3465 11333 3432 11333 3430 11335
3429 11339 3430 11340 3429 11342 3430 11343
3430 11345 3431 11354 3429 11356
$$
CZYZYK165
WGUS75 KVEF 201723
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1023 AM MST TUE OCT 20 2015
AZC015-201800-
/O.CON.KVEF.FF.W.0165.000000T0000Z-151020T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1023 AM MST TUE OCT 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM MST FOR
SOUTHERN MOHAVE COUNTY...
AT 1020 AM MST...DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAS
DIMINISHED ACROSS SOUTHEAST MOHAVE COUNTY. HOWEVER...EXCESS RUNOFF
WILL CONTINUE TO POSE A THREAT ACROSS THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BURRO CREEK
CAMPGROUND. HIGHWAY 93 FROM MILE MARKER 132 TO THE MOHAVE...YAVAPAI
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3464 11359 3465 11333 3432 11333 3430 11335
3429 11339 3430 11340 3429 11342 3430 11343
3430 11345 3431 11354 3429 11356
$$
CZYZYK292
WGUS75 KVEF 201752
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1052 AM MST TUE OCT 20 2015
AZC015-201800-
/O.EXP.KVEF.FF.W.0165.000000T0000Z-151020T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1052 AM MST TUE OCT 20 2015
...THE FLASH FLOOD WARNING FOR SOUTHERN MOHAVE COUNTY WILL EXPIRE AT
1100 AM MST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. THE FLASH FLOOD WARNING FOR SOUTHERN MOHAVE COUNTY
WILL BE ALLOWED TO EXPIRE AT 11 AM. RUNOFF FROM THE EARLIER STORMS
WILL KEEP AREA WASHES RUNNING FOR THE NEXT FEW HOURS.
LAT...LON 3464 11359 3465 11333 3432 11333 3430 11335
3429 11339 3430 11340 3429 11342 3430 11343
3430 11345 3431 11354 3429 11356
$$
CZYZYKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 20, 8:00 AM MST, 8 minutes earlier.
Area forecast discussion, Oct 20, 8:00 AM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 800 AM PDT TUE OCT 20 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BECOME CENTERED NEAR YUMA ARIZONA TODAY AND BRING SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK...MAINLY TO NORTHWEST ARIZONA AND NEARBY AREAS OF SOUTHEAST NEVADA AND CALIFORNIA. SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THIS WEEK ALONG WITH NORTH BREEZES TUESDAY AND WEDNESDAY. && .UPDATE...QUICK UPDATE TO ADJUST POPS, WEATHER, SKY COVER, AND QPF, MAINLY TO ACCOUNT FOR THE ONGOING LINE OF THUNDERSTORMS ACROSS SOUTHEAST MOHAVE COUNTY, NEAR WIKIEUP. THE REST OF THE FORECAST FOR TODAY LOOKS GOOD, ACCORDING TO THE LATEST GUIDANCE. && .PREVIOUS DISCUSSION... 232 AM PDT TUE OCT 20 2015 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. NOW...A VIGOROUS SHORTWAVE HAS ROUNDED THE BASE OF THE LONGWAVE TROUGH DRAPED ACROSS THE WESTERN CONUS. THIS HAS RESULTED IN AN AREA OF UPWARD FORCING AND CONVECTION ACROSS WESTERN ARIZONA. DISCRETE SUPERCELLS WERE NOTED OVER YAVAPAI COUNTY BETWEEN 06Z-07Z WHICH THEN MOVED INTO SOUTHEASTERN MOHAVE COUNTY WHERE THEY WEAKENED DUE TO LIMITED INSTABILITY. STILL...MODERATE CONVECTION CONTINUE ACROSS THE EASTERN HALF OF THE COUNTY. TODAY...LAST SEVERAL RUNS OF THE HRRR HAVE INDICATED THE DEVELOPMENT OF AN AREA OF SHOWERS WITH EMBEDDED STORMS OR EVEN A MESOSCALE CONVECTIVE VORTEX (MCV) OVER SOUTHERN MOHAVE COUNTY BETWEEN 12Z-15Z THIS MORNING. THIS ACTIVITY IS THEN FORECAST TO MOVE NORTH-NORTHWEST THROUGH MID-DAY BEFORE WEAKENING. THIS WOULD THEN BE FOLLOWED BY THE DEVELOPMENT OF DIURNALLY DRIVEN STORMS ALONG AND SOUTH OF THE I-15 CORRIDOR. YESTERDAY'S GUIDANCE INDICATED THE POTENTIAL FOR A PUSH OF COLD POOL DRIVEN CONVECTION WESTWARD OUT OF MOHAVE COUNTY THIS EVENING...HOWEVER THE MOST RECENT GUIDANCE HAS BACKED OFF ON THAT IDEA...DISSIPATING CONVECTION AFTER SUNSET. HAVE HELD ON TO A SLIGHT CHANCE OF CONVECTION OVERNIGHT FROM LAS VEGAS EAST...BUT COVERAGE IS EXPECTED TO BE VERY ISOLATED. OUTSIDE OF CONVECTION...GUSTY NORTH WINDS ARE EXPECTED FROM THE COLORADO RIVER VALLEY WEST IN THE AS ANOTHER AS SHORTWAVES REINFORCE THE GRADIENT ACROSS THE REGION. WEDNESDAY...CONVECTION IS EXPECTED TO BECOME CONFINED TO MOHAVE COUNTY...AND WILL LARGELY BE DIURNALLY DRIVEN DURING THE AFTERNOON. GUSTY NORTH WINDS WILL CONTINUE FOR MOST AREAS IN THE FORECAST AREA. THURSDAY...CONVECTION CHANCES CONTINUE TO DECREASE...AND WILL BE LIMITED TO NORTHERN MOHAVE AND EASTERN LINCOLN COUNTIES. WINDS EXPECTED TO DIMINISH BY THURSDAY. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL...BUT WITH A SLOW WARMING TREND THROUGH THE SHORT TERM PERIOD. .LONG TERM...FRIDAY THROUGH MONDAY. DRY CONDITIONS WITH NORTHWEST TO QUASI-ZONAL FLOW ARE EXPECTED ACROSS THE AREA THROUGH THE MAJORITY OF THE LONG TERM PERIOD. EMBEDDED SHORTWAVES WILL BRING OCCASIONALLY BREEZY CONDITIONS TO THE REGION THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS WILL BEGIN TO FAVOR A NORTHWEST AND THEN NORTH DIRECTION THROUGH THE MORNING HOURS AS SPEEDS INCREASE TO AROUND 8-12 KTS. OCCASIONAL GUSTS WILL BE POSSIBLE. SLIGHT CHANCE OF SHRA OR POSSIBLY AND ISOLATED TS THIS AFTERNOON/EVENING...HOWEVER CHANCES ARE TOO LOW TO MENTION IN THE 12Z TAF. CIGS GENERALLY EXPECTED TO REMAIN AOA 8K FEET. WINDS ARE EXPECTED TO CONTINUE TO FAVOR A NORTHERLY DIRECTION THROUGH WEDNESDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA THIS MORNING OVER MOHAVE COUNTY. EXPECT AT LEAST SHRA AND POSSIBLY TS ACTIVITY TO SPREAD NORTH AND EAST...THROUGH THE MORNING. DRY CONDITIONS EXPECTED WEST OF A LINE FROM KELY-KDRA-KNXP LINE. WINDS EXPECTED TO FAVOR A NORTH DIRECTION ACROSS MOST OF THE REGION TODAY...WITH SPEEDS 10-20 KTS AND GUSTS 20-30 KTS. SHRA/TSRA ACTIVITY WILL BE CONFINED MAINLY TO MOHAVE COUNTY WEDNESDAY...GUSTY NORTH WINDS WILL CONTINUE. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...PADDOCK PREV DISCUSSION...WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Oct 20, 3:04 AM MST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
304 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 3 SW TEMPLE BAR 36.00N 114.36W
10/18/2015 MOHAVE AZ NEWSPAPER
TEMPLE BAR ACCESS ROAD TEMPORARILY CLOSED
BECAUSE OF FLOODING. REPORT VIA MOHAVE
VALLEY DAILY NEWS. TIME ESTIMATED BASED ON
RADAR.
&&
CMSLocal storm report, Oct 20, 3:32 AM MST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 4 NNW LAUGHLIN 35.22N 114.61W
10/18/2015 CLARK NV NEWSPAPER
NEVADA TELEPHONE COVE ROAD WAS CLOSED
BECAUSE OF FLOODING. DAMAGE WAS REPORTED IN
THE CHRISTMAS TREE PASS BACKCOUNTRY AREA.
REPORT VIA MOHAVE VALLEY DAILY NEWS. TIME
ESTIMATED BASED ON RADAR.
&&
CMSLocal storm report, Oct 20, 4:45 AM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
445 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 2 ESE WILLOW BEACH 35.86N 114.63W
10/18/2015 MOHAVE AZ NEWSPAPER
WILLOW BEACH ROAD AND COTTONWOOD ROAD WEST
OF US 93 CLOSED BECAUSE OF FLOODING. REPORT
RECEIVED VIA MOHAVE VALLEY DAILY NEWS. TIME
ESTIMATED BASED ON RADAR.
&&
CMSLocal storm report, Oct 20, 5:15 AM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 14 WNW VALLEY OF FIRE ST36.50N 114.76W
10/18/2015 CLARK NV NEWSPAPER
VALLEY OF FIRE HIGHWAY AND EXIT 73 ON I-15
CLOSED DUE TO FLOODING. REPORT VIA MESQUITE
LOCAL NEWS.
&&
CMSLocal storm report, Oct 20, 6:12 AM MST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL LOGANDALE 36.59N 114.48W
10/18/2015 E1.25 INCH CLARK NV PUBLIC
PHOTO OF HAIL QUARTER TO HALF DOLLAR SIZE
POSTED ON SOCIAL MEDIA.
&&
CMS/CMLocal storm report, Oct 20, 6:17 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
617 AM PDT TUE OCT 20 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 14 WNW VALLEY OF FIRE ST36.50N 114.76W
10/18/2015 CLARK NV NEWSPAPER
VALLEY OF FIRE HIGHWAY AND EXIT 75 ON I-15
CLOSED DUE TO FLOODING. REPORT VIA MESQUITE
LOCAL NEWS. CORRECTED EXIT NUMBER.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:20 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 55 min |
| Oct 20, 7:22 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 23 min |
| Oct 20, 1:46 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Oct 20, 2:43 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.